Atrial fibrillation (AF) is the most common rhythm disorder observed in clinical practice. Several case reports and case-control studies have associated this condition with the use of systemic corticosteroids. However, to our knowledge, no case of AF induced by inhaled corticosteroids has been reported in the literature. We describe here the case of a 15-year-old boy who reported a paroxysmal AF with fast ventricular response after the administration of fluticasone propionate, which resolved after discontinuation of the drug. Use of the Naranjo adverse-drug-reaction probability scale indicated a possible relationship between the patient's development of AF and fluticasone propionate therapy. More studies are needed to confirm the association between this arrhythmia and the use of high doses of inhaled corticosteroids. Data from this report already suggest that clinicians should be aware of the possibility of adverse cardiovascular reactions when corticosteroids are prescribed also as inhaled preparations.

You do not currently have access to this content.